Alert archive / Texas / High Wind Warnings in 2007
High Wind Warning 6, NWS Amarillo, TX
NWS Amarillo, TX issued this high wind warning at Nov 30, 2007, 3:50 PM CST for 17 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Dec 1, 2007, 4:28 AM CST. It was in force for 13 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 30, 2007, 3:50 PM CST (21:50 UTC)
- In effect from
- Dec 1, 2007, 4:28 AM CST
- Expired
- Dec 1, 2007, 5:09 PM CST
- In force
- 13 hr
- Issued by
- NWS Amarillo, TX
Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Dallam County, TX, Deaf Smith County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 72 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 1, 2:48 PM CST | NON-TSTM WND GST 59 | 1 W Guymon, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.8 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2399 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KAMA 302150 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 350 PM CST FRI NOV 30 2007 ...STRONG WINDS EXPECTED ON SATURDAY ACROSS THE OKLAHOMA AND NORTHWESTERN TWO THIRDS OF THE TEXAS PANHANDLE... .A STRONG LOW PRESSURE SYSTEM WILL DEVELOP OVER EASTERN COLORADO ON SATURDAY AS A POTENT UPPER LEVEL SYSTEM MOVES ACROSS THE SOUTHERN ROCKIES. THIS WILL RESULT IN VERY STRONG WINDS FOR MUCH OF THE PANHANDLES DURING THE DAY ON SATURDAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. WIND SPEEDS WILL BEGIN TO INCREASE AS SKIES CLEAR FROM WEST TO EAST DURING THE MORNING HOURS. THE STRONGEST SPEEDS WILL LIKELY OCCUR BETWEEN NOON AND 6 PM ACROSS THE HIGH WIND WARNING AREA. OKZ001>003-TXZ001>008-011>013-016-017-010600- /O.UPG.KAMA.HW.A.0003.071201T1200Z-071202T0000Z/ /O.NEW.KAMA.HW.W.0006.071201T1200Z-071202T0000Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...VEGA...AMARILLO...PANHANDLE...WHITE DEER...HEREFORD... CANYON 350 PM CST FRI NOV 30 2007 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 6 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTH TO SOUTHWEST WINDS WILL INCREASE EARLY SATURDAY MORNING AS AN AREA OF LOW PRESSURE DEEPENS OVER EASTERN COLORADO. SUSTAINED WIND SPEEDS ARE EXPECTED TO INCREASE TO 35 TO 45 MPH ACROSS MUCH OF THE AREA...WITH GUSTS UP TO 60 MPH POSSIBLE AT TIMES. WIND SPEEDS SHOULD SUBSIDE AROUND SUNSET. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MOTORISTS DRIVING HIGH PROFILE VEHICLES ON EAST TO WEST ORIENTED ROADS...ESPECIALLY ALONG INTERSTATE 40...SHOULD BE PREPARED FOR VERY STRONG CROSSWINDS WHICH WILL RESULT IN HAZARDOUS DRIVING CONDITIONS. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLET FOR THE LATEST UPDATES ON THIS HIGH WIND SITUATION. $$ TXZ009-010600- /O.UPG.KAMA.HW.A.0003.071201T1200Z-071202T0000Z/ /O.NEW.KAMA.WI.Y.0006.071201T1200Z-071202T0000Z/ ROBERTS- INCLUDING THE CITY OF...MIAMI 350 PM CST FRI NOV 30 2007 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTH TO SOUTHWEST WINDS WILL INCREASE EARLY SATURDAY MORNING AS AN AREA OF LOW PRESSURE DEEPENS OVER EASTERN COLORADO. SUSTAINED WIND SPEEDS ARE EXPECTED TO INCREASE TO 30 TO 40 MPH ACROSS MUCH OF THE AREA...WITH GUSTS UP TO 50 MPH POSSIBLE AT TIMES. WIND SPEEDS SHOULD SUBSIDE AROUND SUNSET. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TXZ010-014-015-018>020-010600- /O.NEW.KAMA.WI.Y.0006.071201T1200Z-071202T0000Z/ HEMPHILL-GRAY-WHEELER-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...CANADIAN...PAMPA...SHAMROCK...WHEELER... CLAUDE...CLARENDON...WELLINGTON 350 PM CST FRI NOV 30 2007 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST SATURDAY. SOUTH TO SOUTHWEST WINDS WILL INCREASE EARLY SATURDAY MORNING AS AN AREA OF LOW PRESSURE DEEPENS OVER EASTERN COLORADO. SUSTAINED WIND SPEEDS ARE EXPECTED TO INCREASE TO 30 TO 40 MPH ACROSS MUCH OF THE AREA...WITH GUSTS UP TO 50 MPH POSSIBLE AT TIMES. WIND SPEEDS SHOULD SUBSIDE AROUND SUNSET. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JORDAN
4 follow-up statements
000 WWUS74 KAMA 010534 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1134 PM CST FRI NOV 30 2007 ...STRONG WINDS EXPECTED ON SATURDAY ACROSS THE OKLAHOMA AND NORTHWESTERN TWO THIRDS OF THE TEXAS PANHANDLE... .A STRONG LOW PRESSURE SYSTEM WILL DEVELOP OVER EASTERN COLORADO ON SATURDAY AS A POTENT UPPER LEVEL SYSTEM MOVES ACROSS THE SOUTHERN ROCKIES. THIS WILL RESULT IN VERY STRONG WINDS FOR MUCH OF THE PANHANDLES DURING THE DAY ON SATURDAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. WIND SPEEDS WILL BEGIN TO INCREASE AS SKIES CLEAR FROM WEST TO EAST DURING THE MORNING HOURS. THE STRONGEST SPEEDS WILL LIKELY OCCUR BETWEEN NOON AND 6 PM ACROSS THE HIGH WIND WARNING AREA. OKZ001>003-TXZ001>008-011>013-016-017-011345- /O.CON.KAMA.HW.W.0006.071201T1200Z-071202T0000Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...VEGA...AMARILLO...PANHANDLE...WHITE DEER...HEREFORD... CANYON 1134 PM CST FRI NOV 30 2007 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM CST SATURDAY... THE HIGH WIND WARNING...ISSUED BY THE NATIONAL WEATHER SERVICE IN AMARILLO...REMAINS IN EFFECT FROM 6 AM TO 6 PM CST SATURDAY. SOUTH TO SOUTHWEST WINDS WILL INCREASE EARLY SATURDAY MORNING AS AN AREA OF LOW PRESSURE DEEPENS OVER EASTERN COLORADO. SUSTAINED WIND SPEEDS ARE EXPECTED TO INCREASE TO 35 TO 45 MPH ACROSS MUCH OF THE AREA...WITH GUSTS UP TO 60 MPH POSSIBLE AT TIMES. WIND SPEEDS SHOULD SUBSIDE AROUND SUNSET. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MOTORISTS DRIVING HIGH PROFILE VEHICLES ON EAST TO WEST ORIENTED ROADS...ESPECIALLY ALONG INTERSTATE 40...SHOULD BE PREPARED FOR VERY STRONG CROSSWINDS WHICH WILL RESULT IN HAZARDOUS DRIVING CONDITIONS. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLET FOR THE LATEST UPDATES ON THIS HIGH WIND SITUATION. $$ TXZ009-010-014-015-018>020-011345- /O.CON.KAMA.WI.Y.0006.071201T1200Z-071202T0000Z/ ROBERTS-HEMPHILL-GRAY-WHEELER-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...MIAMI...CANADIAN...PAMPA...SHAMROCK... WHEELER...CLAUDE...CLARENDON...WELLINGTON 1134 PM CST FRI NOV 30 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST SATURDAY... THE WIND ADVISORY...ISSUED BY THE NATIONAL WEATHER SERVICE IN AMARILLO...REMAINS IN EFFECT FROM 6 AM TO 6 PM CST SATURDAY. SOUTH TO SOUTHWEST WINDS WILL INCREASE EARLY SATURDAY MORNING AS AN AREA OF LOW PRESSURE DEEPENS OVER EASTERN COLORADO. SUSTAINED WIND SPEEDS ARE EXPECTED TO INCREASE TO 30 TO 40 MPH ACROSS MUCH OF THE AREA...WITH GUSTS UP TO 50 MPH POSSIBLE AT TIMES. WIND SPEEDS SHOULD SUBSIDE AROUND SUNSET. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SCHNEIDER
000 WWUS74 KAMA 011028 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 428 AM CST SAT DEC 1 2007 ...STRONG WINDS EXPECTED TODAY ACROSS THE PANHANDLES... .A STRONG LOW PRESSURE SYSTEM WILL STRENGTEN OVER EASTERN COLORADO TODAY AS A POTENT UPPER LEVEL SYSTEM MOVES ACROSS THE SOUTHERN ROCKIES. THIS WILL RESULT IN VERY STRONG WINDS FOR MUCH OF THE PANHANDLES TODAY. WIND SPEEDS WILL BEGIN TO INCREASE AS SKIES CLEAR FROM WEST TO EAST DURING THE MORNING HOURS. THE STRONGEST WIND SPEEDS WILL LIKELY OCCUR BETWEEN NOON AND 6 PM ACROSS THE HIGH WIND WARNING AREA. TXZ009-010-014-018-011800- /O.UPG.KAMA.WI.Y.0006.071201T1200Z-071202T0000Z/ /O.EXA.KAMA.HW.W.0006.071201T1200Z-071202T0000Z/ ROBERTS-HEMPHILL-GRAY-ARMSTRONG- INCLUDING THE CITIES OF...MIAMI...CANADIAN...PAMPA...CLAUDE 428 AM CST SAT DEC 1 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND WARNING FOR PORTIONS OF THE SOUTHEAST TEXAS PANHANDLE...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THIS IS AN UPGRADE TO THE PREVIOUSLY ISSUED WIND ADVISORY. SOUTH TO SOUTHWEST WINDS WILL INCREASE THIS MORNING AS AN AREA OF LOW PRESSURE DEEPENS OVER EASTERN COLORADO. SUSTAINED WIND SPEEDS ARE EXPECTED TO INCREASE TO 35 TO 45 MPH ACROSS MUCH OF THE AREA BY MIDDAY...WITH GUSTS UP TO 60 MPH POSSIBLE AT TIMES. WIND SPEEDS SHOULD SUBSIDE AROUND SUNSET. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ OKZ001>003-TXZ001>008-011>013-016-017-011800- /O.CON.KAMA.HW.W.0006.071201T1200Z-071202T0000Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...VEGA...AMARILLO...PANHANDLE...WHITE DEER...HEREFORD... CANYON 428 AM CST SAT DEC 1 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON FOR THE OKLAHOMA PANHANDLE AND THE NORTHWEST THREE QUARTERS OF THE TEXAS PANHANDLE. SOUTH TO SOUTHWEST WINDS WILL INCREASE EARLY THIS MORNING AS AN AREA OF LOW PRESSURE DEEPENS OVER EASTERN COLORADO. SUSTAINED WIND SPEEDS ARE EXPECTED TO INCREASE TO 35 TO 45 MPH ACROSS MUCH OF THE AREA...WITH GUSTS UP TO 65 MPH POSSIBLE AT TIMES. WIND SPEEDS SHOULD SUBSIDE AROUND SUNSET. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MOTORISTS DRIVING HIGH PROFILE VEHICLES ON EAST TO WEST ORIENTED ROADS...ESPECIALLY ALONG INTERSTATE 40...SHOULD BE PREPARED FOR VERY STRONG CROSSWINDS WHICH WILL RESULT IN HAZARDOUS DRIVING CONDITIONS. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLET FOR THE LATEST UPDATES ON THIS HIGH WIND SITUATION. $$ TXZ015-019-020-011800- /O.CON.KAMA.WI.Y.0006.071201T1200Z-071202T0000Z/ WHEELER-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...SHAMROCK...WHEELER...CLARENDON... WELLINGTON 428 AM CST SAT DEC 1 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON FOR THE SOUTHEAST TEXAS PANHANDLE. SOUTH TO SOUTHWEST WINDS WILL INCREASE EARLY SATURDAY MORNING AS AN AREA OF LOW PRESSURE DEEPENS OVER EASTERN COLORADO. SUSTAINED WIND SPEEDS ARE EXPECTED TO INCREASE TO 30 TO 40 MPH ACROSS MUCH OF THE AREA...WITH GUSTS UP TO 50 MPH POSSIBLE AT TIMES. WIND SPEEDS SHOULD SUBSIDE AROUND SUNSET. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JOHNSON
000 WWUS74 KAMA 011754 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1154 AM CST SAT DEC 1 2007 ...STRONG WINDS EXPECTED TODAY ACROSS THE PANHANDLES... .A STRONG LOW PRESSURE SYSTEM WILL STRENGTHEN OVER EASTERN COLORADO TODAY AS A POTENT UPPER LEVEL SYSTEM MOVES ACROSS THE SOUTHERN ROCKIES. THIS WILL RESULT IN VERY STRONG WINDS FOR MUCH OF THE PANHANDLES TODAY. WIND SPEEDS WILL CONTINUE TO INCREASE AS SKIES CLEAR FROM WEST TO EAST TODAY. THE STRONGEST WIND SPEEDS WILL LIKELY OCCUR BETWEEN NOON AND 6 PM ACROSS THE HIGH WIND WARNING AREA. OKZ001>003-TXZ001>014-016>018-020000- /O.CON.KAMA.HW.W.0006.000000T0000Z-071202T0000Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-DEAF SMITH-RANDALL-ARMSTRONG- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...HEREFORD...CANYON...CLAUDE 1154 AM CST SAT DEC 1 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON FOR THE OKLAHOMA PANHANDLE AND FOR ALL BUT THE SOUTHEAST TEXAS PANHANDLE. SOUTH TO SOUTHWEST WINDS WILL CONTINUE TO INCREASE TODAY AS AN AREA OF LOW PRESSURE DEEPENS OVER EASTERN COLORADO. SUSTAINED WIND SPEEDS ARE EXPECTED TO INCREASE TO 35 TO 45 MPH ACROSS MUCH OF THE AREA...WITH GUSTS UP TO 65 MPH POSSIBLE AT TIMES. WIND SPEEDS SHOULD SUBSIDE AROUND SUNSET. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MOTORISTS DRIVING HIGH PROFILE VEHICLES ON EAST TO WEST ORIENTED ROADS...ESPECIALLY ALONG INTERSTATE 40...SHOULD BE PREPARED FOR VERY STRONG CROSSWINDS WHICH WILL RESULT IN HAZARDOUS DRIVING CONDITIONS. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLET FOR THE LATEST UPDATES ON THIS HIGH WIND SITUATION. $$ TXZ015-019-020-020000- /O.CON.KAMA.WI.Y.0006.000000T0000Z-071202T0000Z/ WHEELER-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...SHAMROCK...WHEELER...CLARENDON... WELLINGTON 1154 AM CST SAT DEC 1 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON FOR THE SOUTHEAST TEXAS PANHANDLE. SOUTH TO SOUTHWEST WINDS WILL INCREASE TODAY AS AN AREA OF LOW PRESSURE DEEPENS OVER EASTERN COLORADO. SUSTAINED WIND SPEEDS ARE EXPECTED TO INCREASE TO 30 TO 40 MPH ACROSS MUCH OF THE AREA...WITH GUSTS UP TO 50 MPH POSSIBLE AT TIMES. WIND SPEEDS SHOULD SUBSIDE AROUND SUNSET. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ COCKRELL
000 WWUS74 KAMA 012309 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 509 PM CST SAT DEC 1 2007 ...DIMINISHING WIND SPEEDS ACROSS THE TEXAS AND OKLAHOMA PANHANDLE... .THE SURFACE PRESSURE GRADIENT LATE THIS AFTERNOON HAS RELAXED AND ALLOWED THE SOUTHWESTERLY WINDS TO DIMINISH. OKZ001>003-TXZ001>014-016>018-020015- /O.CAN.KAMA.HW.W.0006.000000T0000Z-071202T0000Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-DEAF SMITH-RANDALL-ARMSTRONG- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...HEREFORD...CANYON...CLAUDE 509 PM CST SAT DEC 1 2007 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE HIGH WIND WARNING WHICH WAS IN EFFECT UNTIL 6 PM CST FOR ALL OF THE OKLAHOMA PANHANDLE AND ALL OF THE TEXAS PANHANDLE EXCEPT FOR THE EXTREME SOUTHEASTERN SECTION. THE SURFACE PRESSURE GRADIENT THIS AFTERNOON AND EARLY THIS EVENING HAS RELAXED AND ALLOWED WIND SPEEDS TO DECREASE BELOW 30 TO 35 MPH. THEREFORE...THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE HIGH WIND WARNING. WIND SPEEDS ARE EXPECTED TO CONTINUE GRADUALLY DIMINISHING THROUGH THE EVENING HOURS. $$ TXZ015-019-020-020015- /O.CAN.KAMA.WI.Y.0006.000000T0000Z-071202T0000Z/ WHEELER-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...SHAMROCK...WHEELER...CLARENDON... WELLINGTON 509 PM CST SAT DEC 1 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE WIND ADVISORY WHICH WAS IN EFFECT UNTIL 6 PM CST FOR THE EXTREME SOUTHEASTERN TEXAS PANHANDLE. WIND SPEEDS ACROSS THE SOUTHEASTERN TEXAS PANHANDLE WILL CONTINUE TO GRADUALLY DIMINISH THROUGH THE EVENING HOURS. THE SURFACE PRESSURE GRADIENT HAS RELAXED AND ALLOWED WIND SPEEDS TO DECREASE BELOW 20 MPH. THEREFORE...THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE WIND ADVISORY FOR THE EXTREME SOUTHEASTERN TEXAS PANHANDLE. $$ SCHNEIDER/BROST/TRIPP
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this high wind warning went out at Nov 30, 12:00 PM CST, 3 hours 50 minutes earlier.
Area forecast discussion, Nov 30, 12:00 PM CST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1200 PM CST FRI NOV 30 2007
.AVIATION...
REASONING OF EARLIER FCST IS BEING FOLLOWED FOR THIS ISSUANCE. SFC
WINDS WILL VEER TO MORE NELY AND ELY THIS AFTN. ISENTROPIC UPGLIDE
BEGINS LATE THIS AFTN AND CONTINUES TNGT. LOW-LEVEL WARM AIR
ADVECTION DEVELOPS THIS EVE AHEAD OF WARM FRONT. RESULT WILL BE LIFR
OR VLIFR CIGS LATE TNGT AND SAT MRNG. LIGHT RA OR DZ EXPECTED TO
REMAIN ABOVE 32 DEG F...WITH NO FREEZING OR FROZEN PCPN ANTICIPATED. VSBYS
NOT EXPECTED TO DROP BELOW MVFR RANGE DUE TO MODERATE WIND SPEEDS. LOW-
LEVEL JET SETS UP TNGT...PRODUCING AREAS OF LOW- LEVEL WIND SHEAR. RAPID
IMPROVEMENT TO CIGS AND VSBYS EXPECTED LATE SAT MRNG...AS SWLY LOW-
LEVEL WINDS BRING IN DRIER AIR. STRONG WINDS EXPECTED...BEGINNING
AROUND NOON SAT.
COCKRELL
&&
.PREV DISCUSSION... /ISSUED 536 AM CST FRI NOV 30 2007/
AVIATION...
COMPLICATED AVIATION FORECAST ON TAP AS WE GO FROM ONE EXTREME TO THE
OTHER. A COLD FRONT IS CURRENTLY DRAPED ACROSS THE PANHANDLES FROM
NEAR KHRX...TO KAMA...TO KHHF. THIS BOUNDARY IS SLOWLY SAGGING TO THE
SOUTH AND HAS ESSENTIALLY CLEARED ALL TAF SITES. NORTH TO NORTHEAST
WINDS BETWEEN 10 AND 15 KTS ARE EXPECTED FOR MOST OF TODAY BEFORE A
RETURN TO SOUTHEAST WINDS THIS EVENING. VEERING WINDS WILL ABOVE THE
SHALLOW COLD DOME WILL RESULT IN INCREASING LOW LEVEL CLOUD COVER BY
LATE THIS AFTERNOON. I HAVE INCLUDED MVFR CIGS AT KAMA AND KDHT BY
23/00Z.
AS THE LOW-LEVEL JET DEVELOPS THIS EVENING...ISENTROPIC UPGLIDE WILL
INCREASE SIGNIFICANTLY. THIS WILL RESULT IN WIDESPREAD LIGHT RAIN
AND/OR DRIZZLE...LIKELY AFFECTING ALL TERMINALS AT SOME POINT. THIS
WILL ALSO RESULT IN EVEN LOWER CIGS AND VSBYS LATE THIS EVENING AND
TONIGHT WHICH SHOULD DROP INTO THE IFR CATEGORY FOR MOST OF THE
OVERNIGHT HOURS. WIND SHEAR REMARKS WERE INCLUDED AT ALL THREE TAF
SITES BY MID/LATE EVENING AS THE LOW LEVEL JET BEGINS TO HOWL
/GUIDANCE INCREASES THE JET TO 50 TO 55 KTS JUST AFTER MIDNIGHT/. I
ADDED ANOTHER FROM GROUP LATE IN THE PERIOD TO DEPICT SURFACE WINDS
VEERING TO THE SOUTH. I ALSO DROPPED THE WIND SHEAR AT KAMA AS WINDS
SHOULD BE MORE GUSTY IN NATURE...PRECLUDING THE SHARP SPEED
GRADIENT...BUT I KEPT THESE REMARKS AT KDHT AND KGUY. FINALLY...I
RAISED VSBYS ABOVE GUIDANCE VALUES BY 10Z AS THE STRONGER WINDS
SHOULD RESULT IN A MORE MIXED BOUNDARY LAYER AND A PREDOMINANT IFR
STRATUS DECK. HOWEVER...VSBYS MAY STILL BE REDUCE IN AREAS OF
RAIN/DRIZZLE.
JOHNSON
PREV DISCUSSION... /ISSUED 453 AM CST FRI NOV 30 2007/
DISCUSSION...
COLD AIR WAS ALREADY EDGING INTO THE AREA EARLY THIS MORNING BEHIND THE
LEADING FRONT. THIS FRONT SHOULD PUSH THROUGH THE PANHANDLES BEFORE
STALLING. AS THE STRONG UPPER LEVEL LOW PRESSURE SYSTEM APPROACHES
FROM THE SOUTHWEST TODAY...THIS BOUNDARY WILL RETURN SLOWLY NORTHWARD
AS A WARM FRONT. TEMPERATURES SHOULD WARM SLIGHTLY BEFORE MID AND
HIGH CLOUDS CREATE A CANOPY OVER THE AREA. AS A RESULT...BROUGHT
TEMPERATURES DOWN TODAY. ALSO...BAND OF SHOWERS WILL CONTINUE TO
DEVELOP OVER THE EXTREME SOUTHERN ZONES...WITH THE POTENTIAL OF
EXPANDING SLIGHTLY NORTH.
PRECIPITATION CHANCES INCREASE SIGNIFICANTLY TONIGHT ONCE THE DYNAMIC
FORCING OF THE UPPER LEVEL SYSTEM TRACKS OVERHEAD. ISENTROPIC FIELDS
DEPICT A SATURATED UPGLIDE OVER MUCH OF THE AREA...PARTICULARLY THE
NAM MODEL. EXPECT RAINFALL TO OCCUR ACROSS MUCH OF THE PANHANDLES
WHILE THE AMOUNTS REMAIN LIGHT TO MODERATE.
A PRECIPITATION FIELD SHOULD TRAIL THE EXITING UPPER LEVEL SYSTEM ON
SATURDAY. AT THE SURFACE...A PACIFIC FRONT WILL SWEEP QUICKLY ACROSS
THE PANHANDLES...FOLLOWED BY DRY AIR AND STRONG WINDS. EXPECT GRADIENT
WINDS TO REACH SPEEDS OF 30 TO 45 MPH WITH HIGHER GUSTS. THEREFORE...A
HIGH WIND WATCH HAS BEEN ISSUED FOR SATURDAY FOR ALL BUT THE SOUTHEAST
TEXAS PANHANDLE. THE OMITTED AREAS WILL LIKELY NEED A WIND ADVISORY
HOWEVER.
A COLD FRONT MOVES SWIFTLY THROUGH THE AREA ON SUNDAY...INTRODUCING
ANOTHER BATCH COLD CANADIAN AIR. NORTHWEST FLOW SHOULD PERSIST IN THE
UPPER LEVELS THROUGH WEDNESDAY WHEN THE NEXT COLD FRONT IS SCHEDULED
TO ARRIVE. TEMPERATURES BOUNCE BACK ON MONDAY AND TUESDAY BEFORE
COOLING WEDNESDAY AND THEREAFTER.
MODELS INDICATE THE DEVELOPMENT OF A SURFACE LOW PRESSURE SYSTEM
OVER THE SOUTHERN HIGH PLAINS BY THURSDAY. STILL NOT CLEAR ON THE
PLACEMENT AND THE STRENGTH OF THIS SYSTEM. AT MINIMUM...CLOUDS SHOULD
BE ON THE INCREASE. DUE TO THE EXTRA TIME NEEDED IN THE EARLY
PERIODS...PLAN TO UPDATE THE FORECAST PACKAGE SHORTLY TO INCLUDE
EXTENDED GUIDANCE.
NUNEZ
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON
FOR THE FOLLOWING ZONES: CARSON...DALLAM...DEAF SMITH...
HANSFORD...HARTLEY...HUTCHINSON...LIPSCOMB...MOORE...
OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...SHERMAN.
OK...HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON
FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.
&&
03/17Hazardous weather outlook, Nov 30, 1:00 PM CST, 2 hours 50 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CST FRI NOV 30 2007 OKZ001>003-TXZ001>020-011200- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CST FRI NOV 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... WINDY CONDITIONS WILL DEVELOP TONIGHT. THIS WILL REQUIRE BOATERS TO EXERCISE CAUTION ON AREA LAKES TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... STRONG SOUTH TO SOUTHWEST WINDS ARE EXPECTED AREAWIDE ON SATURDAY. A HIGH WIND WATCH IS IN EFFECT FOR THE OKLAHOMA PANHANDLE AND THE NORTHWESTERN TWO-THIRDS OF THE TEXAS PANHANDLE...FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON. ELEVATED FIRE DANGER IS ALSO EXPECTED ON SATURDAY IN RESPONSE TO THESE STRONG WINDS AND LOW RELATIVE HUMIDITIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. COCKRELL
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 4:36 AM CST | High Wind Watch | AMA | Carson, Dallam, Deaf Smith, Hansford, Hartley, Hutchinson and 8 more | 11 hr |
| Nov 30, 3:50 PM CST | Wind Advisory | AMA | Armstrong, Collingsworth, Donley, Gray, Hemphill, Roberts and 1 more | 25 hr |
Nearby
High Wind Warnings in Texas, 2007High Wind Warnings in Oklahoma, 2007Every high wind warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.